Alert archive / Missouri / Wind Advisories in 2013
Wind Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 17, 2013, 3:16 AM CST for 25 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 17, 2013, 5:26 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 3:16 AM CST (09:16 UTC)
- In effect from
- Nov 17, 2013, 5:26 AM CST
- Expired
- Nov 17, 2013, 5:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
All 28 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 570 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
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
811 WWUS73 KSGF 171159 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 AM CST SUN NOV 17 2013 ...GUSTY WINDS OVER THE OSAGE PLAINS AND PORTIONS OF THE OZARKS TODAY... .WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH TODAY ACROSS PORTIONS OF SOUTHEASTERN KANSAS... CENTRAL MISSOURI...AND PORTIONS OF SOUTHERN MISSOURI ALONG AND NORTH OF U.S. HIGHWAY 60. SOUTHERLY WINDS WILL BE STRONGEST DURING THE EARLY AND MID MORNING HOURS OVER SOUTHERN AND CENTRAL MISSOURI...WITH WEST WINDS THEN INCREASING DURING THE AFTERNOON HOURS OVER THE OSAGE PLAINS BEHIND A COLD FRONT. WINDS SHOULD BEGIN TO SUBSIDE THIS EVENING AS THE SUN STARTS TO SET. KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-172300- /O.CON.KSGF.WI.Y.0005.000000T0000Z-131117T2300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK 559 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * SHORT TERM TRENDS...SOUTHERLY WINDS BE SUSTAINED BETWEEN 25 AND 30 MPH...WITH GUSTS TO 45 MPH. GUSTY WEST WINDS WILL THEN AFFECT THE AREA DURING THE AFTERNOON HOURS. * TIMING AND AREAS AFFECTED...SOUTHEASTERN KANSAS...CENTRAL MISSOURI...AND SOUTHERN MISSOURI ALONG AND NORTH OF U.S. 60 THROUGH LATE AFTERNOON. * WINDS...THIS MORNING...SOUTHERLY WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. DURING THE AFTERNOON HOURS...WINDS WILL BECOME WESTERLY...WITH SUSTAINED SPEEDS AS HIGH AS 30 MPH AND GUSTS BETWEEN 35 AND 45 MPH EXPECTED. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA LAKES...WHERE SPEEDS WILL BE HIGHER...AND RESULT IN INCREASED WAVE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOXELL
213 WWUS73 KSGF 172104 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CST SUN NOV 17 2013 ...WINDS WILL BEGIN TO SUBSIDE TOWARD SUNSET... .STRONG WIND SPEEDS THAT IMPACTED MUCH OF THE OZARKS REGION TODAY WILL BEGIN TO DECREASE TOWARD SUNSET. THE WIND ADVISORY WILL CONTINUE THROUGH 5 PM. KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-172300- /O.CON.KSGF.WI.Y.0005.000000T0000Z-131117T2300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK 304 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH 5 PM. WIND SPEEDS WILL DECREASE TOWARD SUNSET. * WINDS...ISOLATED WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE...WITH SUSTAINED WINDS RANGING FROM 15 TO 30 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA LAKES...WHERE SPEEDS WILL BE HIGHER...AND RESULT IN INCREASED WAVE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAMER
264 WWUS73 KSGF 172235 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 PM CST SUN NOV 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-172345- /O.EXP.KSGF.WI.Y.0005.000000T0000Z-131117T2300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK 435 PM CST SUN NOV 17 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... WINDS WILL REMAIN GUSTY BUT GRADUALLY DIMINISH INTO THE EARLY EVENING HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:04 AM CST, 12 minutes earlier.
Area forecast discussion, Nov 17, 3:04 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CST Sun Nov 17 2013
.SHORT TERM...(Today and Tonight)
Issued at 301 AM CST SUN NOV 17 2013
Rapidly deepening surface low pressure located between Omaha and
Kansas City will quickly move northeast to near Milwaukee by noon
today. Gusty south to southwest winds have continued through the
overnight hours early this morning, and should increase further
after sunrise before a cold front sweeps through the area and veers winds
around to west.
Surface winds will be initial forecast concern today, with the
potential to once again touch Wind Advisory criteria during the
daytime hours. Right now, it appears that there will be two
opportunities for winds to hit criteria--the first will be during
the mid morning hours today as a bit of additional surface heating
allows some of the impressive momentum in the low levels (~50 kt
LLJ) to mix down to the surface. After a relative lull in wind
speeds around noon, we should see westerly winds then increase
during the mid afternoon hours as the strongest area of pressure
rises moves through the region. During this time, the best chance
for hitting advisory criteria will be over western Missouri and
southeastern Kansas. With all that in mind, a Wind Advisory will be
issued from 9 AM until 5 PM for areas roughly along and north of
U.S. 60.
With gusty winds expected to be in place for much of the day today,
and the cold front ushering in lower dewpoints during the afternoon
hours, we should see a period of elevated to locally significant
fire weather conditions over southeastern Kansas and western
Missouri during the afternoon hours, with RH percentages dropping
into the 25 to 30 percent range. Fire weather conditions should
improve rapidly by early evening as winds start to subside and RH
rises.
An additional concern today will be with any lingering
thunderstorm/precipitation chances, as the forecast area looks to be
just west of a very significant severe weather event that will
affect the Ohio Valley and lower Great Lakes later today. Current
indications are that robust thunderstorm development will occur just
east of the CWA later this morning, though some short term model
guidance does suggest that the initial development could occur over
the U.S. 63 corridor, clipping the eastern and northeastern fringes
of the SGF forecast area. If this development were to occur, it
would likely only affect the forecast area for a couple of hours at
most, given what should be very fast (60+ MPH) storm motions to the
east. There is a conditional threat of a few strong to severe
storms, but again, given very fast storm motions, the threat will be
relatively short-lived, and east of the CWA by mid day. Severe wind
gusts will be the main concern with any severe storms, though given
that fact that developing thunderstorms should become supercellular
fairly quickly, an isolated tornado threat will also be possible.
All will be conditional on the exact location of initial
development.
.LONG TERM...(Monday through Saturday)
Issued at 301 AM CST SUN NOV 17 2013
A couple of days of rather seasonable weather then look to be on tap
after a relatively active weekend, as high pressure builds south
into the region for Monday and Tuesday. Highs will be right around
normal in the mid 50s, with lows in the mid to upper 30s through mid
week.
That high will push east of the region by Wednesday, with southerly
surface flow developing as the upper level pattern becomes more
zonal. Split flow will then develop aloft by Thursday, with
southerly flow at the surface continuing to advect moisture into the
area, while a cold airmass moves south into the region from the
northern Plains heading into Friday. That much colder surface
airmass is progged to build into the area later Friday and/or
Saturday, depending on the model of choice. Right now there are no
major concerns for wintry precipitation, though a few instances of a
rain/snow mix may be possible depending on the exact depth/strength
and timing of the colder air. At any rate, it looks like next
weekend is shaping up to be much colder than this weekend, with
temperatures looking to be the better part of 10 degrees below
normal, instead of 10 above.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 1145 PM CST SAT NOV 16 2013
Pilots can expect MVFR ceilings and gusty southerly winds
overnight. Winds will shift and remain gusty Sunday as a cold
front moves across the region.
Gusty southerly winds will continue at the surface with frequent
gusts over 20 kts. Strong low level wind shear will again impact
the region tonight.
Stratus will persist overnight with ceilings lowering into MVFR
category at times. The showers and thunderstorms will be focused
east of the terminal sites.
A cold front will push across the terminal sites Sunday morning bringing
a wind shift to the west and improving sky conditions. Frequent
wind gusts over 25 kts can be expected at the surface on Sunday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY from 9 AM this morning to 5 PM CST this afternoon
FOR MOZ055>058-066>071-077>083-088>092-094-095.
KS...WIND ADVISORY from 9 AM this morning to 5 PM CST this afternoon
FOR KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...FosterHazardous weather outlook, Nov 17, 12:20 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 AM CST SUN NOV 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180630- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1220 AM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... THUNDERSTORMS WILL IMPACT FAR SOUTH CENTRAL MISSOURI GENERALLY SOUTHEAST OF A LINE FROM GAINESVILLE TO EMINENCE OVERNIGHT. A FEW OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS. THERE IS A VERY LOW RISK OF AN ISOLATED TORNADO IN FAR SOUTH CENTRAL MISSOURI. OTHER ISOLATED STORMS MAY DEVELOP ACROSS THE OZARKS EAST OF HIGHWAY 65. SOUTHERLY WINDS WILL GUST TO AROUND 30 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN OZARKS SUNDAY MORNING AS A COLD FRONT PASSES THROUGH THE AREA. A FEW STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH WIND GUSTS UP TO 50 MPH AND HAIL TO THE SIZE OF QUARTERS. ALSO ON SUNDAY...ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI BEHIND THE COLD FRONT...AS GUSTY NORTHWEST WINDS USHER IN A MUCH DRIER AIR MASS. THESE WINDS WILL BE SUSTAINED AT 20 TO 25 MPH AND GUSTS OF 30 TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT IN FAR SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.